|Septrin and Sleeping Pills Any Known Drug Interactions?
Jul 20, 2011
I've recently be diagnosed with HIV and was in hospital with PCP. I'm out and on a course of septrin, prednisolone and fluconazole. I'm also taking an antihistamine to manage a mild allergic reaction.
My problem is I can't sleep. I'm averaging 2-3 hours a night and I was wondering if it would be ok to take an over the counter medicine like Nytol with all the prescription medication.
The earliest GP appointment I could make is for Friday but I don't think I can last that long on 2 hours sleep a night.
Any advice you could give me would be much appreciated even though my question isn't really about HIV meds.
| Response from Dr. Young
Hello and thanks for your post.
Sorry to hear about your recent diagnosis. It's likely that the prednisone that your taking is causing the insomnia- so hopefully that will improve as the dose decreases.
There aren't any significant drug-drug interactions between TMP/SMX (Bactrim, Septra), fluconazole and your over-the-counter medications.
You should be beginning a discussion with your health care provider about starting HIV medications.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Neuropathy Swelling Feet
- Peripheral Neuropathy In One Leg
- People Diagnosed With Hiv Or Aids Suffered From Prejudice Or Discrimination
- Can Magnesium Help Heal Peripheral Neuropathy?
- Does The Ob-gyn Do An Hiv Test On All Pregnant Women?
- How Long Does It Take For Blood Test Results For Hiv To Come Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.